EconPapers    
Economics at your fingertips  
 

Distributions generated by perturbation of symmetry with emphasis on a multivariate skew t‐distribution

Adelchi Azzalini and Antonella Capitanio

Journal of the Royal Statistical Society Series B, 2003, vol. 65, issue 2, 367-389

Abstract: Summary. A fairly general procedure is studied to perturb a multivariate density satisfying a weak form of multivariate symmetry, and to generate a whole set of non‐symmetric densities. The approach is sufficiently general to encompass some recent proposals in the literature, variously related to the skew normal distribution. The special case of skew elliptical densities is examined in detail, establishing connections with existing similar work. The final part of the paper specializes further to a form of multivariate skew t‐density. Likelihood inference for this distribution is examined, and it is illustrated with numerical examples.

Date: 2003
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (451)

Downloads: (external link)
https://doi.org/10.1111/1467-9868.00391

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jorssb:v:65:y:2003:i:2:p:367-389

Ordering information: This journal article can be ordered from
http://ordering.onli ... 1111/(ISSN)1467-9868

Access Statistics for this article

Journal of the Royal Statistical Society Series B is currently edited by P. Fryzlewicz and I. Van Keilegom

More articles in Journal of the Royal Statistical Society Series B from Royal Statistical Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jorssb:v:65:y:2003:i:2:p:367-389